Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 30, 2020, 1:38 PM CDT for 6 counties in Wisconsin. It took effect at May 31, 2020, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2020, 1:38 PM CDT (18:38 UTC)
- In effect from
- May 31, 2020, 12:00 AM CDT
- Expired
- May 31, 2020, 7:11 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS73 KARX 301838 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 138 PM CDT Sat May 30 2020 WIZ017-029-034-042>044-310245- /O.NEW.KARX.FR.Y.0004.200531T0500Z-200531T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 138 PM CDT Sat May 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Taylor, Clark, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMB
2 follow-up statements
651 WWUS73 KARX 310118 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 818 PM CDT Sat May 30 2020 WIZ017-029-034-042>044-310930- /O.CON.KARX.FR.Y.0004.200531T0500Z-200531T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 818 PM CDT Sat May 30 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TO 8 AM CDT SUNDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Monroe, Juneau, Adams, Jackson, Clark and Taylor Counties. * WHEN...From midnight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
383 WWUS73 KARX 311211 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 711 AM CDT Sun May 31 2020 WIZ017-029-034-042>044-311315- /O.CAN.KARX.FR.Y.0004.000000T0000Z-200531T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 711 AM CDT Sun May 31 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed into the 40s, therefore the Frost Advisory has been cancelled. $$ NMB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 30, 12:19 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 30, 12:19 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1219 PM CDT Sat May 30 2020 .SHORT TERM...(Today through Tonight) Issued at 219 AM CDT Sat May 30 2020 Another cooler than normal day on tap as Canadian high pressure settles into the area. Under mostly sunny skies, plan on highs mainly in the 60s. High pressure settles over the area tonight with clear skies. This will set up chilly conditions with lows expected to drop into the 30s/40s. Coldest temperatures will be in the sand/cranberry bog areas of central WI where patchy frost looks likely as lows dip into the 32 to 35 degree range. Will pass onto the dayshift today to assess further whether a frost headline is needed or not for that area. .LONG TERM...(Sunday through Friday) Issued at 219 AM CDT Sat May 30 2020 The high begins to slide east into the Great Lakes region Sunday, setting up warm air advection over our area. Temperatures look to warm into the upper 60s to mid 70s which will still be some 3-5 degrees below normal. Should also see some increase in high clouds going into the afternoon ahead of a warm front moving northeastward out of the Plains. The warm front will continue lifting northward into the area Sunday night into Monday along with increasing 850mb moisture transport for some scattered showers. Cannot rule out a few thunderstorm going into Monday afternoon. Otherwise, look for highs Monday in the 70s to lower 80s. Models showing amplification of ridge over the Central CONUS/Upper Mississippi River Valley region Monday through Friday. Tuesday is setting up to be the hottest day as NAEFS showing 850mb temperatures increasing into the 98-99th percentile. Right now,looks like highs should top off in the mid 80s to the lower 90s. Wednesday through Friday will see several trough rotate over the ridge for on/off shower and thunderstorm chances. Otherwise, remaining warmer than normal with highs in upper 70s to middle 80s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1219 PM CDT Sat May 30 2020 VFR conditions are expected to continue through the TAF duration as high pressure remains in control. North-northwest winds this afternoon will turn light and variable tonight and then eventually more south-southwest on Sunday morning. There could be some patchy river valley fog that develops near or around KLSE early Sunday morning, but confidence in that reaching the airfield is low. Therefore, did not include it in the TAF. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...NMB
Hazardous weather outlook, May 30, 3:55 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 355 AM CDT Sat May 30 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-311200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 355 AM CDT Sat May 30 2020 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Rises on some area rivers will continue into early next week. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible at times Monday afternoon into late week. No organized severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-042>044-311200- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 355 AM CDT Sat May 30 2020 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Areas of frost will be possible late tonight as temperatures drop into the 30s. Rises on some area rivers will continue into early next week. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible at times Monday afternoon into late week. No organized severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Kurz
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.